Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 164, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2005, 3:25 PM MDT for Larimer County, Weld County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 3:25 PM MDT (21:25 UTC)
- Expired
- Jul 4, 2005, 4:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 28 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 042128 SVRBOU COC069-123-042230- /O.NEW.KBOU.SV.W.0164.050704T2125Z-050704T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF ROCKPORT...OR ABOUT 17 MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 10 MPH. THERE IS AN ADDITIONAL STORM ABOUT 10 MILES NORTHWEST OF CARR IN LARIMER COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKPORT... NATURAL FORT REST AREA...HEREFORD...GROVER AND CARR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4099 10510 4080 10503 4078 10418 4099 10422 $$ ENTREKIN
2 follow-up statements
000 WWUS55 KBOU 042156 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 354 PM MDT MON JUL 4 2005 COC069-123-042230- /O.CON.KBOU.SV.W.0164.000000T0000Z-050704T2230Z/ LARIMER CO-WELD CO- 354 PM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR NORTHWESTERN WELD AND NORTHEASTERN LARIMER COUNTIES... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES EAST OF ROCKPORT...OR ABOUT 22 MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 10 MPH. THERE IS AN ADDITIONAL STORM LOCATED 4 MILES WEST OF CARR...AND CROSSING INTERSTATE 25. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKPORT...NATURAL FORT REST AREA...HEREFORD...GROVER AND CARR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4099 10510 4080 10503 4078 10418 4099 10422 $$ SWE
000 WWUS55 KBOU 042228 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 427 PM MDT MON JUL 4 2005 COC069-123-042237- /O.EXP.KBOU.SV.W.0164.000000T0000Z-050704T2230Z/ LARIMER CO-WELD CO- 427 PM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELD AND NORTHEASTERN LARIMER COUNTIES EXPIRED AT 430 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HEAVY RAIN AND SMALL HAIL CAN STILL BE EXPECTED ACROSS NORTHWEST WELD COUNTY. LAT...LON 4099 10510 4080 10503 4078 10418 4099 10422 $$ SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:10 PM MDT, 15 minutes earlier.
Area forecast discussion, Jul 4, 3:10 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT MON JUL 4 2005 .SHORT TERM...CONVECTION FIRING ALONG A BOUNDARY EXTENDING FROM WASHINGTON COUNTY SOUTHWEST INTO ELBERT COUNTY. LAPS CAPE VALUES HAVE INCREASED TO AROUND 1500 J/KG IN THIS AREA WITH DEWPOINTS IN THE LOWER 50S. WATER VAPOR LOOPS SHOWING WEAK SHORTWAVE ACROSS WYOMING...EXPECTED TO SLIDE SOUTHEAST ACROSS PLAINS THIS EVENING. APPEARS THAT THERE IS SUFFICIENT SHEAR TO SUPPORT SOME SEVERE STORMS THIS EVENING. SEVERE THUNDERSTORM WATCH BOX IN EFFECT FOR PORTIONS OF NORTHEAST COLORADO...NORTH AND EAST OF DENVER. THERE STILL REMAINS AN OUTSIDE CHANCE FOR A FEW WEAK TORNADOES ALONG THE BOUNDARY...THOUGH THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND GUSTS. ACROSS THE URBAN CORRIDOR...SEVERE THREAT LOWER AS SHEAR IS WEAKER AND DEWPOINTS ARE MAINLY IN THE 40S. THUNDERSTORMS WILL PROPAGATE SOUTHEAST DURING THE EVENING BUT ARE EXPECTED TO INCREASE IN COVERAGE. MODELS HINT AT SOME SORT OF MCS DEVELOPING OVER FAR EASTERN COLORADO. FOR THIS REASON...WILL KEEP THE LIKELY POPS TONIGHT FOR THE FAR NORTHEAST ZONES. FORECAST SOUNDINGS INDICATE CLOSE TO AN INCH OF PRECIPITABLE WATER IN THIS AREA...AND COULD SEE SOME HEAVY RAINERS. BASED ON TRACK AND TIMING OF SHORTWAVE...STORMS SHOULD BE OUT OF AREA BY 08Z TUESDAY WITH SUBSIDENCE OVER AREA. BOUNDARY LAYER HUMIDITY AND WIND PROGS SUGGEST THE POTENTIAL FOR LOW CLOUDS AND FOG BY TUESDAY MORNING. THIS CANNOT BE RULED OUT GIVEN POTENTIAL FOR MOIST OUTFLOW FROM POSSIBLE MCS. WILL ADD SOME FOG TO THE ZONES OVERNIGHT. ON TUESDAY...AIRMASS APPEARS TO DRY OUT A BIT AS THETA-E RIDGE SHIFTS TO THE COLORADO/KANSAS BORDER. HOWEVER... VERTICAL WIND SHEAR PROFILE REMAINS ADEQUATE AS SOUTHEAST SURFACE FLOW CONTINUES WITH WESTERLY FLOW ALOFT. MODELS SUGGEST ANOTHER WEAK SHORTWAVE MOVING ACROSS AREA DURING AFTERNOON. SHOULD SEE SOME AFTERNOON CONVECTION AGAIN ACROSS PLAINS. CANNOT RULE OUT A FEW STORMS REACHING SEVERE LIMITS GIVEN THE SHEAR PROFILE. WILL BUMP THE POPS TO SCATTERED ACROSS PLAINS. TEMPERATURES LOOK SIMILAR TO MONDAYS READINGS. .LONG TERM...THE UPPER LEVEL PATTERN OVER THE SOUTHWESTERN U.S. IS FORECAST TO GRADUALLY STRENGTHEN THROUGH THE FORECAST PERIOD. WEAK TO MODERATE WESTERLY FLOW ALOFT WILL PERSIST AS A BROAD SURFACE TROUGH CONTINUES OVER THE GREAT BASIN AND WESTERN SLOPE. IN THE NEARER TERM...A THETA-E RIDGE WILL BE PRESENT OVER THE EASTERN PLAINS WEDNESDAY AFTERNOON WHICH JUSTIFIES THE 20 PERCENT POPS THAT ARE IN THE FORECAST. FOR THE LATTER HALF OF THE WEEK...TEMPERATURES WILL WARM BACK UP TO THE LOWER AND MID 90S ON THE PLAINS WHICH SHOULD DIMINISH THE CHANCE OF THUNDERSTORMS. HOWEVER...AS LONG AS THE SURFACE LOW PRESSURE TROUGH REMAINS OVER THE GREAT BASIN...LOW LEVEL MOISTURE WILL BE ABLE TO ADVECT INTO THE REGION AND SUPPORT THE MENTION OF AFTERNOON AND EVENING SHOWERS EACH DAY. ALL IN ALL A TYPICAL SUMMER WEATHER PATTERN APPEARS TO BE SETTING ITSELF UP. UNTIL THERE ARE INDICATIONS THAT THE UPPER RIDGE IS BECOMING TOO CAPPED FOR CONVECTION TO OCCUR...WILL LET THE MENTION OF SHOWERS CONTINUE. LATER IN THE WEEK...WEAK WINDS ALOFT WILL INCREASE THE CONCERN FOR SLOW MOVING STORMS THAT ARE CAPABLE OF PRODUCING HEAVY RAINS. && .BOU...NONE. && D-L/KDRBY
Hazardous weather outlook, Jul 4, 11:06 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1106 AM MDT MON JUL 04 2005 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT MON JUL 04 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE DUE TO THE COMBINATION OF LOW LEVEL MOISTURE...MODERATE INSTABILITY...STRONG WIND SHEAR AND AN UPPER LEVEL DISTURBANCE. THE GREATEST RISK FOR SEVERE WEATHER APPEARS TO BE EAST OF INTERSTATE 25 WHERE THE BEST LOW LEVEL MOISTURE AND INSTABILITY WILL RESIDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HOWEVER...A BRIEF TORNADO IS ALSO POSSIBLE ALONG A CONVERGENCE LINE WHICH IS EXPECTED TO DEVELOP FROM EASTERN DOUGLAS COUNTY NORTHEAST THROUGH ARAPAHOE AND ADAMS COUNTIES INTO MORGAN COUNTY. LOCALLY HEAVY RAIN CAN BE EXPECTED AS THE STORMS MOVE EAST ACROSS THE PLAINS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ATMOSPHERIC CONDITIONS ON TUESDAY WILL BE QUITE SIMILAR TO THIS AFTERNOON. SURFACE MOISTURE WILL REMAIN OVER THE EASTERN PLAINS WITH THE AIRMASS BECOMING UNSTABLE IN THE AFTERNOON. THEREFORE... SOME SEVERE THUNDERSTORM ACTIVITY IS POSSIBLE IN THE AFTERNOON AND EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT FROM THE STORMS WITH THE HIGHEST PROBABILITY OF OCCURRENCE BEING EAST OF I-25. DRIER AND MORE STABLE CONDITIONS WILL MIGRATE INTO THE AREA BY MIDWEEK AND MUCH LESS THUNDERSTORM ACTIVITY IS ANTICIPATED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED IN AREAS EAST OF I-25 AFTER 1 PM. D-L/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 35 min |
| Jul 4, 1:56 AM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 64 min |
| Jul 4, 3:17 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 45 min |
| Jul 4, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 60 min |
| Jul 4, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 65 min |
| Jul 4, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 61 min |
| Jul 4, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.